Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

June 3, 2012Adair County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 3, 2012, 3:30 PM CDT for Adair County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2012, 3:30 PM CDT (20:30 UTC)
Expired
Jun 3, 2012, 4:00 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS84 KTSA 032030
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN JUN 3 2012

ARZ010-019-OKZ069-032100-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
330 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF MARIETTA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...ODELL...
MORROW...CLYDE...CANEHILL AND ADAIR STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3593 9437 3571 9433 3571 9477 3583 9480
TIME...MOT...LOC 2030Z 261DEG 22KT 3578 9471

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 3, 11:07 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 3, 11:07 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1107 AM CDT SUN JUN 3 2012

.DISCUSSION...
MAJOR RAMP UP IN POPS THIS AFTERNOON GIVEN
MORNING DATA AND LATEST MODELS. CLEAR SLOT
SOUTHWEST PORTION OF FORECAST AREA IN H850
MAX  TEMP AXIS  WHICH SHOULD LET THAT AREA
REACH CONVECTIVE TEMP DURING THE AFTERNOON.
ONCE CONVECTIVE TEMP REACHED MACHO CAPE TO
YIELD TALL THUNDER. SEVERE THUNDER GRID TO
BE UPDATED BY 1 PM HWO ISSUANCE TIME.   GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  73  91  70 /  60  40  10  10
FSM   94  71  90  71 /  50  20  30  20
MLC   91  73  90  70 /  40  20  30  30
BVO   92  70  90  68 /  60  50  10  10
FYV   90  69  86  67 /  50  30  20  10
BYV   88  68  85  66 /  60  50  30  10
MKO   93  71  90  70 /  60  30  20  10
MIO   90  70  88  68 /  60  50  10  10
F10   92  71  90  70 /  60  30  20  20
HHW   92  72  92  71 /  10  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....07
Hazardous weather outlook, Jun 3, 1:22 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT SUN JUN 3 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
121 PM CDT SUN JUN 3 2012

...SEVERE THUNDERSTORM THREAT LATE AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NORTH OF INTERSTATE 40.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...EVENING.

DISCUSSION...
A VERY UNSTABLE AIRMASS IS OVER EASTERN OKLAHOMA AND ADJACENT
NORTHWEST ARKANSAS. THUNDERSTORMS THAT CAN INITIATE IN THIS
AIRMASS WILL BE STRONG TO SEVERE. HAIL AND DAMAGING WIND BE
THE PRIMARY THREATS. HOWEVER...THE RISK OF A TORNADO CAN NOT
BE RULED OUT ESPECIALLY DURING THE EARLY PHASE OF CONVECTION
NEAR LINGERING BOUNDARIES.

THE EXPECTED SCENARIO...A WEAK LINE OF SHOWERS IN CENTRAL
OKLAHOMA AND ISOLATED THUNDERSTORMS IN NORTH CENTRAL OKLAHOMA
NEAR THE KANSAS BORDER WILL CONTINUE EAST THIS AFTERNOON.
THIS LINE SHOULD IGNITE THUNDERSTORMS IN EASTERN OKLAHOMA BY
LATE AFTERNOON AS TEMPERATURES REACH THE LOWER 90S AND DEWPOINTS
AROUND 70 DEGREES. THERE IS SOME UNCERTAINTY AS TO IF CONVECTION
CAN INITIALLY OVERCOME A MID LEVEL CAP BY LATE AFTERNOON.
HOWEVER...IF THUNDERSTORMS DO DEVELOP ABUNDANT POTENTIAL ENERGY
EXISTS FOR SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND.

SHOULD CONVECTION FAIL TO DEVELOP LATE IN THE AFTERNOON OVER EASTERN
OKLAHOMA...AN UPPER WAVE THIS EVENING WILL ENHANCE THUNDERSTORM POTENTIAL.
THUNDERSTORM CLUSTERS OR AN MCS OR TWO FROM NORTH CENTRAL OKLAHOMA
OR KANSAS WILL SWEEP SOUTHEAST ACROSS THE AREA. HEAVY RAIN IS ALSO A
POSSIBILITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY TO THE NORTH WILL SAG SOUTH BACK INTO THE
AREA EARLY THIS COMING WEEK CONTINUING THE CHANCES OF SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 3, 3:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN JUN 3 2012

ARZ010-019-OKZ069-032100-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
330 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF MARIETTA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...ODELL...
MORROW...CLYDE...CANEHILL AND ADAIR STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3593 9437 3571 9433 3571 9477 3583 9480
TIME...MOT...LOC 2030Z 261DEG 22KT 3578 9471

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:41 AM CDTSpecial Weather StatementTSAWashington49 min
Jun 3, 1:46 AM CDTSpecial Weather StatementTSARogers44 min
Jun 3, 2:13 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers62 min
Jun 3, 3:57 PM CDTSpecial Weather StatementTSACarroll33 min
Jun 3, 4:12 PM CDTSevere Thunderstorm WarningTSACarroll33 min
Jun 3, 4:14 PM CDTSevere Thunderstorm WarningTSAWashington46 min
Jun 3, 4:33 PM CDTSevere Thunderstorm WarningTSAMadison, Washington30 min
Jun 3, 4:47 PM CDTSpecial Weather StatementTSAMadison43 min
Jun 3, 5:05 PM CDTSevere Thunderstorm WarningTSAMadison40 min
Jun 3, 5:15 PM CDTSpecial Weather StatementTSAWashington45 min
Jun 3, 5:36 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington54 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.